I’ve been taking the mesalamine enemas twice a day for the past few weeks to help me taper off of prednisone. I’ve taken them twice daily in the past without issues. I had been noticing this time, though, that after I took the 2nd dose (during the day) I would feel so bloated and have an extreme amount of gas. Also would the loose, pencil like BMs and have them often. But with the enema dose I took at night I didn’t seem to have these issues – in fact I’d wake up in the morning often with a formed almost ‘normal’ BM.
I haven’t been having bleeding since I started 40mg of Pred back in January (I’m at 2.5mg now and done entirely with the prednisone this Friday).
So I decided this past weekend to stop taking the 2nd enema in afternoon and see what happened. Sure enough I started feeling better – the gas and bloating almost disappeared and the stomach aches did as well. The BMs had a complete turn-around to the point where I was constipated! Totally formed, still no blood at all, and pretty much ‘normal’.
Has anybody who’s ever tried taking the enemas twice a day ever had them make you feel worse? In the past when I’ve taken them twice a day I wasn’t having any bleeding or confirmed inflammation in my colon during those times, just thought I was getting a flare from other symptoms. I’m wondering if, at least for some people (like myself) if you do actually have inflammation or recent inflammation in your colon the enemas can just aggravate it?
I’m sure its different for everybody but just curious if anybody else has had a similar experience.
UC - diagnosed 1994, in remission for 10 years, currently in a flare
Meds: Colazal 3 pills/3x day, 2 mesalamine enemas/day until done with the Prednison, then down to 1/nightly.
Currently tapering Pred by 2.5mg weekly and at 5mg